Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2011, 5:19 PM MDT for Yuma County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 5:19 PM MDT (23:19 UTC)
- Expired
- Jun 19, 2011, 6:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:04 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS53 KGLD 192319
SVRGLD
COC125-200015-
/O.NEW.KGLD.SV.W.0112.110619T2319Z-110620T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 615 PM MDT
* AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WRAY...AND WAS MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALVIN AND WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 243 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR
NORTHEASTERN COLORADO AND SOUTHWEST NEBRASKA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR SOUTHWEST
NEBRASKA.
&&
LAT...LON 4044 10204 4035 10204 4029 10205 4008 10205
4006 10237 4044 10259 4045 10205
TIME...MOT...LOC 2319Z 158DEG 14KT 4017 10220
WIND...HAIL 60MPH 1.00IN
$$
JERRYK2 follow-up statements
668
WWUS53 KGLD 192340
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT SUN JUN 19 2011
COC125-200015-
/O.CON.KGLD.SV.W.0112.000000T0000Z-110620T0015Z/
YUMA CO-
540 PM MDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
YUMA COUNTY UNTIL 615 PM MDT...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALVIN...AND WAS MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ALVIN.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 247 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4043 10204 4035 10204 4035 10205 4013 10205
4013 10230 4044 10242 4045 10205
TIME...MOT...LOC 2340Z 207DEG 23KT 4030 10209
WIND...HAIL 60MPH 1.00IN
$$
024528
WWUS53 KGLD 200014
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT SUN JUN 19 2011
COC125-200024-
/O.EXP.KGLD.SV.W.0112.000000T0000Z-110620T0015Z/
YUMA CO-
614 PM MDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY WILL
EXPIRE AT 615 PM MDT/715 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.
LAT...LON 4043 10204 4035 10204 4035 10205 4013 10205
4013 10230 4044 10242 4045 10205
TIME...MOT...LOC 0014Z 207DEG 23KT 4049 10196
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:19 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 19, 5:19 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 519 PM MDT SUN JUN 19 2011 .DISCUSSION... 200 PM MDT SUN JUN 19 2011 UNSEASONABLY STRONG UPPER LOW AND ASSOCIATED TROUGH CURRENTLY MOVING TOWARD THE FOUR CORNERS AREA WILL ROTATE ACROSS THE AREA MONDAY THEN NORTHEAST INTO NORTHEAST NEBRASKA TUESDAY MORNING THEN CLOSE TO THE GREAT LAKES AREA BY THE END OF THE DAY WEDNESDAY WITH LARGE UPPER RIDGE BUILDING INTO THE SOUTHWEST PART OF THE COUNTRY. FOR TONIGHT THROUGH MONDAY NIGHT INCREASING MOISTURE AND JET DYNAMICS MOVE INTO FAR EASTERN COLORADO AFTER MIDNIGHT/EARLY MONDAY MORNING THEN ON TOP OF THE AREA BY 00Z TUESDAY. PRECIPITATION WILL INITIALLY BE LOCATED ACROSS THE FAR NORTH AND NORTHWEST/WEST TONIGHT INCREASING ACROSS THE WEST OVERNIGHT AS THE SYSTEM ADVANCES EAST. FOR MONDAY WIDESPREAD RAIN WITH A FEW THUNDERSTORMS OVER MOST OF THE AREA EXITING MONDAY NIGHT FROM SOUTHWEST TO NORTHEAST. RAINFALL AMOUNTS WITH THIS SYSTEM LIKELY TO EXCEED AN INCH WITH PERHAPS TWO INCHES...GENERALLY ACROSS THE NORTHWEST 1/3 OF THE AREA NORTH OF THE INTERSTATE. UNDER THE EXTENSIVE CLOUD COVER AND PRECIPITATION TEMPERATURES WILL STRUGGLE INTO THE 60S AND LOW 70S...FURTHER EAST BY HILL CITY LOW 80S EXPECTED AS THEY WILL SEE MORE SUN AHEAD OF THE SYSTEM. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALSO EXPECTED ACROSS THE WESTERN 1/2 OF THE AREA MONDAY. TUESDAY WILL ALSO BE WINDY FROM THE NORTHWEST BUT THERE WILL ALSO BE MORE SUNSHINE AND WARMER TEMPERATURES WITH MID 70S TO AROUND 80 EXPECTED. FOR WEDNESDAY A TAD WARMER WITH 80-85 ACROSS THE AREA. THURSDAY-SUNDAY...SEASONAL TEMPERATURES EXPECTED WITH THE AREA IN BETWEEN UPPER HIGH TO THE SOUTH AND UPPER TROUGH ACROSS THE FAR NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKS PRETTY DRY FOR THURSDAY AND FRIDAY WITH PERHAPS SOME THUNDERSTORMS SATURDAY AND SUNDAY...CONFIDENCE IN WHERE AND WHEN NOT REAL HIGH. 007 && .AVIATION... 519 PM MDT SUN JUN 19 2011 FOR THE OOZ TAFS...COMPLICATED WEATHER SCENARIO THIS TAF PERIOD. THUNDERSTORMS HAVE DEVELOPED OVER NE CO AND SW NE AND MOVING NORTHEAST. HIGH RESOLUTION MODEL DEPICTING THUNDERSTORMS MOVING FROM NE CO INTO SW NE FROM 04-08Z. HAVE SHOWN THIS WITH A TEMPO TSRA AT KMCK...AND HAVE VCTS AT KGLD. WILL HAVE VCTS GOING AT BOTH TERMINALS TILL 12Z AT KGLD AND 14Z AT KMCK. AFTERWARDS...PRECIP ON THE BACKSIDE OF LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA. HAVE -SHRA AND VCTS WITH MVFR CIGS/VIS AT BOTH TERMINALS THROUGH END OF TAF PERIOD. CIGS/VIS MAY BOUNCE FROM MVFR TO IFR AT TIMES IN HEAVIER PRECIP. BAS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 19, 2:35 PM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT SUN JUN 19 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 PM MDT SUN JUN 19 2011 /335 PM CDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THROUGH THE REMAINDER OF THE AFTERNOON INTO TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS YUMA COUNTY COLORADO AND FAR SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAIN ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE TRI-STATE AREA MONDAY EXITING FROM WEST TO EAST MONDAY NIGHT. WIDESPREAD RAIN WITH A FEW THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE DAY. A FEW STORMS COULD BECOME SEVERE AND THE RAIN MAY BE HEAVY AT TIMES. FOR TUESDAY THROUGH SATURDAY WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 19, 4:47 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT SUN JUN 19 2011
NEZ079>081-192315-
DUNDY-HITCHCOCK-RED WILLOW-
547 PM CDT SUN JUN 19 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST
NEBRASKA...
AT 443 PM MDT/543 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HAIGLER TO MAX TO MCCOOK...MOVING
NORTH AT 20 MPH.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10020 4001 10205 4035 10205 4035 10020
TIME...MOT...LOC 2246Z 252DEG 15KT 4013 10195 4016 10137
4025 10063
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:57 PM MDT | Special Weather Statement | GLD | Cheyenne | 48 min |
| Jun 18, 7:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 50 min |
| Jun 19, 5:50 PM MDT | Tornado Warning | GLD | Yuma | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.